H-Index
79
Scimago Lab
powered by Scopus
JCR
Clarivate
Analytics
12%
Acceptance
Rate
call: +1.631.470.9640
Mon-Fri 10 am - 2 pm EST

Logo

Medical Science Monitor Basic Research
AmJCaseRep

Annals
ISI-Home

eISSN: 1643-3750

Get your full text copy in PDF

Sarcoidosis associated with interferon-? therapy for chronic hepatitis C

Dimitrios Papaioannides, Marianthi Fotinou, Panagiotis Korantzopoulos, Panagiota Latsi, Demetrios Sinapidis, Nikolaos Akritidis, Dora Orphanidou

Med Sci Monit 2004; 10(1): CS5-7

ID: 11566


Background:Recombinant interferon-alpha (IFN-alpha ) is widely used for the treatment of chronic hepatitis C. Pulmonary side effects of IFN-alpha therapy seem to be rare. So far, only a few cases of sarcoidosis in association with IFN-alpha treatment of chronic hepatitis C have been reported.Case Report: A 52-year-old woman with chronic hepatitis C developed sarcoidosis during treatment with IFN-alpha . Diagnosis of sarcoidosis was based on chest imaging studies, the increased serum angiotensin converting enzyme levels, and the histology of a biopsied cervical lymph node. Spontaneous remission was observed following IFN-alpha withdrawal.Conclusions: Use of recombinant IFN-alpha in patients with chronic hepatitis C may trigger or contribute to the development of sarcoidosis in susceptible individuals. Patients should be monitored during and following IFN-alpha therapy for the occurrence of manifestations suggesting sarcoidosis.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree